I can understand the frustration when you are going through a bad episode with a drug withdrawal. I can also understand the moderators wanting to make sure that no one is scared off from a possible solution to their problem. Let's face it, all anti-depressants are messing with your nervous system in some way and that's a scary thing in itself. It's not surprising then that withdrawal from any of these medications can be real interesting. Your body has become used to "feeling" the world in a particular way for however long, and then that's being taken away and the system has to learn to function again on its own. It can throw it off balance but it does learn. It just takes time. I found gravol helped me through the worst of the symptoms for the first few days but then in my case I also replaced it with a different drug so it wasn't a complete withdrawal from anti-depressants all together. I imagine I'd still be a mess right now if I'd done that. The Wellbutrin helped with the symptoms of withdrawal from Effexor, and because my system was used to functioning with help, I seem to have taken to the Wellbutrin fairly well. Time will tell of course. Anyways, I just wanted to add this. I hope Cat will come back and talk about
her issues again. It does help to vent. You just gotta be careful because there's a lot of desperate people out there suffering with depression that might benefit from a drug like Effexor, even with the chances of bad withdrawal symptoms (sometimes the positives outweight the negatives) and you don't want them to overlook it because of something you said. When I go to the pharmacy I get a complete break down on the drugs I take, when you go to the websites it lists many of these reactions (and more in some cases!). The information is out there. But it's weighing the positives against the possible negatives and hoping for the best. And its knowing that when it comes time to wean off, that it could be a rough ride. As I said above, antidepressants are working on your nervous system. That's not a system to be messed with lightly. And it's hard when your suffering through a bad depression to know, do you take meds or not? All these medications have some side effect. But even in cancer, you take chemo, you're going to be sick for a week or more. But it's hopefully killing the cancer so you can get better. Antidepressants are acting on your nervous system to help you cope with life and make decisions, the down side is that because it's acting on your nervous system there are side effects to deal with (addiction, withdrawal symptoms, etc.) But some people can't get to the point of dealing with their issues without some help from medication. It's a tough call...
I guess the bottom line of what I'm trying to say is, I understand your frustration with the drug and with not being able to rant against the drug and the company here on Healingwell. But now that your working through withdrawal, you have to also learn to live, really live, without it and this is all part of it. Does that make sense? I hope so.